... I was diagnosed as having xerostomia. I haven't been able to eat solid food since last Dec. I have an appointment to see a rheumatologist in July. I have sores and blisters in my mouth and on my tongue. My teeth are also decaying. Has anyone else had these side effects while on this med? Have you felt better after stopping the med? Thank you!
First off get biotine. It works wonders. Many drugs have this side effect and oxybutynin is one of the worst. I lost all my teeth to dry mouth and still have it but use biotine.
You could train yourself to drink all throughout the day. It may help. I use biotene and always have water with me wherever I go. I frequently sip or drink larger amounts in order to control my thirst, for good health, and to keep my mouth from drying out. My teeth and gums are fine. I take multiple medications that dry my mouth out. I carry a Tervel brand water container in my car and a small plastic water bottle for going inside places I won't be for long. The Tervel container is much larger and goes with me to any place I'll be for more than 20 minutes or so. You can also get a sports drink plastic bottle.
- Oxybutynin Information for Consumers
- Oxybutynin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxybutynin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Nov 2010 • 1 answer
Updated 7 Feb 2013 • 1 answer
Updated 28 Aug 2014 • 2 answers
Updated 24 Jan 2016 • 1 answer
Updated 7 Feb 2017 • 2 answers